Thunderstorm Wind, Ralls
- When
- June 19, 2:19 PM CST
- Where
- Ralls County, Perry
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.430, -91.680
A strong front moved through the region triggering showers and thunderstorms. Numerous reports of damaging winds and hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong front moved through the region triggering showers and thunderstorms. Numerous reports of damaging winds and hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 19, 12:07 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
107 PM CDT FRI JUN 19 2009
.DISCUSSION...
/106 PM CDT FRI JUN 19 2009/
ACTIVE AFTERNOON AND EVENING AHEAD AS SHORTWAVE APPROACHES A VERY
MOIST UNSTABLE AND UNCAPPED ATMOSPHERE. THUNDERSTORMS WILL CONTINUE
TO DEVELOP...INITIALLY WE BELIEVE SUPERCELLS WILL BE THE STORM MODE.
BUT GIVEN UNIDIRECTIONAL SHEAR PROFILES WE SHOULD SEE THE CELLS
MERGE INTO LINEAR BOWING COMPLEXES WHICH WILL AFFECT NORTHERN
MISSOURI AND WEST CENTRAL ILLINOIS. FRONT WILL CONTINUE TO SAG
SOUTH DURING THE EVENING WITH FURTHER DEVELOPMENT POSSIBLE TO THE
INTERSTATE 70 CORRIDOR. NOT SURE ABOUT THE SEVERITY OR COVERAGE OF
THIS CONVECTION GIVEN THE WEAK CONVERGENCE AND LACK OF UPPER AIR
SUPPORT IN WAKE OF THE AFOREMENTIONED SHORTWAVE. IN ANY CASE...WEAK
WESTERLY WARM ADVECTION SHOULD BE ENOUGH TO KEEP THUNDERSTORMS GOING
OVERNIGHT ON THE WESTERN FLANK OF THE OUTFLOW/EFFECTIVE FRONT AS IT
STALLS JUST SOUTH OF INTERSTATE 70.
PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS GIVEN THE BOWING
STRUCTURES THAT ARE EXPECTED AFTER THE INITIAL SUPERCELL MODE. WILL
ALSO HAVE TO KEEP A WATCHFUL EYE ON HEAVY RAINFALL WITH ANY ECHO
TRAINING AS PRECIPITABLE WATER VALUES REMAIN NEAR 2 INCHES.
SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP AGAIN ON SATURDAY
...ESPECIALLY DURING THE AFTERNOON AS FRONT REMAINS QUASI-STATIONARY
OVER THE REGION AND SERVES AS THE FOCUS FOR DIURNAL DEVELOPMENT. BY
SATURDAY NIGHT THE FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM
FRONT AND THE SUMMER HEAT WILL RETURN.
AN EXTENDED PERIOD OF HEAT AND HUMIDITY IS EXPECTED SUNDAY THROUGH
THURSDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. ST. LOUIS
METRO WILL LIKELY SEE TEMPERATURES IN THE MID TO UPPER 90S THROUGH
THE PERIOD WITH AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105
AND 110 DEGREES. OTHER THAN VERY ISOLATED AFTERNOON CONVECTION...THE
UPPER RIDGE SHOULD EFFECTIVELY CAP THE ATMOSPHERE AND A DRY FORECAST.
SOME INDICATION IN MEDIUM RANGE GUIDANCE THAT A TROF WILL TRY TO DIG
INTO THE EASTERN SIDE OF THE RIDGE LATE NEXT WEEK...BUT WE WILL SEE.
CVKING
&&
.AVIATION...
/1213 PM CDT FRI JUN 19 2009/
FOR THE 18Z TAFS...
VFR CONDITIONS WITH WSW WINDS AND SCT DIURNAL CU WILL CONTINUE
THROUGH LATE AFTN. THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF AN
APPROACHING COLD FRONT...REACHING UIN AROUND 23Z AND STL AROUND
04Z. WINDS WILL VEER SLIGHTLY BEHIND THE FRONT WITH MVFR CIGS SCATTERING
OUT AND IMPROVING TO VFR ON SAT.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR JEFFERSON-LINCOLN-
MADISON-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT FRI JUN 19 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 115 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ALONG AND NORTH OF INTERSTATE 70. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL AND LOCALLY HEAVY RAINFALL. ISOLATED...SHORT LIVED TORNADOES ARE ALSO POSSIBLE. HEAT INDEX READINGS AROUND 105 DEGREES WILL CONTINUE INTO THE EARLY EVENING HOURS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE MISSOURI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY. THE HEAT WILL REBUILD ACROSS THE REGION NEXT WEEK WITH AFTERNOON HEAT INDEX READINGS ABOVE 100 DEGREES SUNDAY THROUGH THURSDAY. THE ST. LOUIS METROPOLITAN AREA WILL BE HOTTER DUE TO THE HEAT ISLAND EFFECT...WITH AFTERNOON HIGHS IN THE UPPER 90S AND HEAT INDEX READINGS IN EXCESS OF 105 DEGREES. MODERATE RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE MISSOURI AND MISSISSIPPI RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 311 PM CDT FRI JUN 19 2009 ILZ095-MOZ019-026-027-192100- ADAMS IL-LEWIS MO-MARION MO-SHELBY MO- 311 PM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...SHELBY...MARION AND ADAMS COUNTIES UNTIL 400 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PHILADELPHIA...OR 13 MILES NORTH OF MONROE CITY...MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PALMYRA... CANTON... QUINCY... LEWISTOWN... EWING... MAYWOOD... LA GRANGE... MENDON... CAMP POINT... CLAYTON... MONTICELLO... TAYLOR... MARBLEHEAD... MEYER... URSA... BURTON... FOWLER... PALOMA... COLUMBUS... COATSBURG... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 312 PM CDT FRI JUN 19 2009 ILZ079-MOZ075-192100- RANDOLPH IL-STE. GENEVIEVE MO- 312 PM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STE. GENEVIEVE AND RANDOLPH COUNTIES UNTIL 400 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLOOMSDALE...OR 6 MILES WEST OF STE. GENEVIEVE...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STE. GENEVIEVE... CHESTER...SPARTA...EVANSVILLE...BALDWIN...BREMEN...STEELEVILLE... TILDEN...PERCY...COULTERVILLE...PRAIRIE DU ROCHER...KELLOGG... MODOC...ROOTS...KASKASKIA...RUMA...ELLIS GROVE...WALSH...PRESTON AND NEW PALESTINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CVKING
The St Louis radar (KLSX), 118 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused minor damage in the area including bending a large highway sign to the ground.
Thunderstorm winds blew down several large tree limbs.
Thunderstorm winds blew down several 200 year old oak trees and caused roof damage to several barns.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183929, 183932, 183939, 183942.